Alert archive / Ohio / Flash Flood Warnings in 2018
Flash Flood Warning 31, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 22, 2018, 1:58 PM EDT for Monroe County, Ohio; Wetzel County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2018, 1:58 PM EDT (17:58 UTC)
- Expired
- Jun 22, 2018, 5:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Monroe County, OH, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 117 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:25 PM EDT | FLASH FLOOD | Lockhaven Trailer Court, WV | STATE ROUTE 2 IN NEW MARTINSVILLE, NEAR BRIDGE, HAS ABOUT 1 FOOT OF WATER ON IT AND HAS CAUSED DAMAGE TO THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
523
WGUS51 KPBZ 221758
FFWPBZ
OHC111-WVC103-222100-
/O.NEW.KPBZ.FF.W.0031.180622T1758Z-180622T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
158 PM EDT FRI JUN 22 2018
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
East central Monroe County in east central Ohio...
Northwestern Wetzel County in northern West Virginia...
* Until 500 PM EDT.
* At 158 PM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 1 inch.
ADDITIONAL RAINFALL...Up to 1 inch.
* Some locations that may experience flooding include...
New Martinsville... Sardis...
Hannibal...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3955 8080 3956 8081 3956 8082 3958 8083
3958 8085 3960 8085 3958 8088 3959 8090
3968 8094 3969 8088 3968 8083 3955 8079
$$
TAX1 follow-up statement
090
WGUS71 KPBZ 221950
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
350 PM EDT FRI JUN 22 2018
OHC111-WVC103-222100-
/O.CON.KPBZ.FF.W.0031.000000T0000Z-180622T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe OH-Wetzel WV-
350 PM EDT FRI JUN 22 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
EAST CENTRAL MONROE AND NORTHWESTERN WETZEL COUNTIES...
At 349 PM EDT, radar indicated that heavy rain in the warned area
was tapering off; however, runoff will continue for several hours.
FLASH FLOODING... Occurring near New Martinsville.
ESTIMATED RAINFALL... 2 to 3 inches.
ADDITIONAL RAINFALL... 1/4 to 1/2 inch.
Some locations that may experience flooding include...
New Martinsville... Sardis...
Hannibal...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3955 8080 3956 8081 3956 8082 3958 8083
3958 8085 3960 8085 3958 8088 3959 8090
3968 8094 3969 8088 3968 8083 3955 8079
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 1:36 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 22, 1:36 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
136 PM EDT Fri Jun 22 2018
.SYNOPSIS...
Slow moving low pressure will generate periodic shower and
thunderstorm chances through the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Stacked upper low currently over the IL/IN border will continue
to slowly shift ENE...over northern OH by Saturday morning.
Multiple waves will keep showers and storms in play through the
period. Flash Flood Watch is in effect for northern WV and OH
zones where potential for heavy rain and relatively low FFG
values come together.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
The upper level low will open up and move across the Great
Lakes on Saturday...maintaining periodic showers and storms as
waves of energy continue to rotate around the main trough.
Overall instability looks marginal, but there will be plenty of
available moisture, as dewpoints push well into the 60s.
Thunder cannot be completely ruled out...so have kept in the
chance for convection through the period.
Shower chances will begin to decrease during the afternoon
after the trough axis moves east of the forecast area.
Following a brief break in the weather Saturday night...a weak
cold front will cross Sunday, so chance to likely PoPs have been
maintained.
Temperatures will have a limited diurnal range...suppressed by
the clouds and rain, with highs near or just below normal, and
lows above normal.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
High pressure and a return to dry conditions Monday. A warming
trend in temperatures is expected heading towards the middle of
next week.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Ceilings will vary between VFR and high MVFR this evening with
scattered showers and thunderstorms. Much of the thunderstorm
activity is expected to remain west of PIT/AGC, but cannot rule
out an isolated thunderstorm making it into this area. Moisture
pooling around the northern ridges will bring MVFR and
potentially IFR to northern ports of FKL/DUJ tonight. As the low
approaches from the west tonight, low-level moisture will fill
in further and MVFR ceilings will eventually spread areawide.
Gradual improvement is expected through Saturday from S-N.
Surface flow will generally remain out of the ese at 5-15kts
with occasional gusts through this evening. Winds will then veer
to southerly early Saturday.
OUTLOOK...
Periodic restriction potential continues through Sun night as
slow moving low pressure crosses the area.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...Flash Flood Watch until midnight EDT tonight for OHZ039-040-
048>050-057>059-068-069.
PA...None.
WV...Flash Flood Watch until midnight EDT tonight for WVZ003-004-
012.
&&Hazardous weather outlook, Jun 22, 12:13 PM EDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1213 PM EDT Fri Jun 22 2018 MDZ001-OHZ041-PAZ029-031-WVZ001-002-021-509>514-231615- Garrett-Columbiana-Washington-Greene-Hancock-Brooke-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 1213 PM EDT Fri Jun 22 2018 This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...This Afternoon and Tonight. Showers and a few thunderstorms are expected today with possible isolated flooding in heavier rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ007>009-013>016-020>023-073>076-231615- Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson-Beaver- Allegheny-Armstrong-Indiana-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges- 1213 PM EDT Fri Jun 22 2018 This Hazardous Weather Outlook is for northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania and western Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039-040-048>050-057>059-068-069-WVZ003-004-012-231615- Tuscarawas-Carroll-Coshocton-Harrison-Jefferson-Muskingum-Guernsey- Belmont-Noble-Monroe-Ohio-Marshall-Wetzel- 1213 PM EDT Fri Jun 22 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for east central Ohio, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 22, 9:06 AM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
906 AM EDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD UPPER SAINT CLAIR 40.34N 80.08W
06/20/2018 ALLEGHENY PA 911 CALL CENTER
*** 1 FATAL *** A FEMALE BECAME TRAPPED IN HER CAR ON
MCLAUGHLIN RUN ROAD. SHE GOT OUT AND ATTEMPTED TO WALK
HOME, BUT WAS SWEPT AWAY BY THE FLOOD WATERS OF
MCLAUGHLIN RUN AND CARRIED ABOUT TWO MILES DOWNSTREAM.
&&
EVENT NUMBER PBZ1803164
TAXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 11:18 AM EDT | Flash Flood Watch | PBZ | Belmont, Carroll, Coshocton, Guernsey, Harrison, Jefferson and 4 more | 9 hr |
| Jun 22, 3:31 PM EDT | Flash Flood Warning | PBZ | Coshocton, Muskingum | 3 hr |
| Jun 22, 5:28 PM EDT | Flash Flood Warning | PBZ | Coshocton, Muskingum | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2018Flash Flood Warnings in West Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.